Aa
A
A
Close
Avatar_universal
increased thirst
Hi, I have been very thirsty lately (probably the last 3 or 4 months).  I probably drink 3 to 4 liters of water a day which I think is a bit excessive.  I'm pretty sure I don't have diabeits as I have no other symptoms and no family history).  Does anyone have any other reasons for excessive thirst?
Discussion is closed
Cancel
5 Answers
Page 1 of 1
Avatar_universal
Im only 16 what much do I know?
But Both of my parents are nurses so I do know some things.
But it could possibly be psychogenic polydipsia I mean im not trying to
to solve what is wrong but this is another option to look at. But it is pretty much a abnormal feeling that you have to drink more and more. But I would deffinately go and get that check out. Could be nothing or it could be something potentially serious.
Discussion is closed
Cancel
1380711_tn?1281413686
If you have not yet been tested for diabetes, you should just to rule it out. Other causes of excessive thirst are thyroid disorders, cushing's syndrome, and brain tumors. Also, some medications can cause excessive thirst. A simple blood test can determine or rule out diabetes, thyroid, or cushing's. Good luck.
Discussion is closed
Cancel
1386405_tn?1291591400
i would still have your doctor check you for diabetes
Discussion is closed
Cancel
Avatar_universal
I just went to my doctor and said I had periods of excessive thirst.  He said it could be because I am a mouth breather and my mouth gets very dry.  He did a blood sugar test which was normal.
Discussion is closed
Cancel
351246_tn?1379685732
Hi
Welcome to the MedHelp forum!
Polydipsia means excessive thirst. It can be due to several causes. The treatment will depend on the cause. Hence first the cause has to be found out. Polydipsia can be primary or secondary. It can also be psychogenic. One can feel very thirsty for hours together after a spicy or salty meal. Diarrhea, excessive sweating, exposure to excessive heat and sun can all cause polydipsia.
This can also be the result of diseases like diabetes mellitus and diabetes insipidus. Heart, liver and kidney failure and also certain medications cause excessive thirst.
It is difficult to comment beyond this at this stage. Do consult your doctor.  Please let me know if there is any thing else and do keep me posted. Take care!

Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
Top General Health Answerers
1530171_tn?1448133193
Blank
TheLightSeeker
London, ON
144586_tn?1284669764
Blank
caregiver222
4851940_tn?1385441629
Blank
jemma116
United Kingdom
363281_tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC